Alert archive / Louisiana / Tornado Warnings in 2018

Tornado Warning 122, NWS Shreveport, LA

December 27, 2018Caddo Parish, De Soto Parish, Louisiana; Panola County, Texas

NWS Shreveport, LA issued this tornado warning at Dec 27, 2018, 2:07 AM CST for Caddo Parish, De Soto Parish, Louisiana; Panola County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 27, 2018, 2:07 AM CST (08:07 UTC)
Expired
Dec 27, 2018, 2:34 AM CST
In force
27 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Caddo Parish, LA, De Soto Parish, LA, Panola County, TX

The radar

The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 12:02 AM CSTSevere Thunderstorm WatchSPC5 hr
Dec 26, 9:34 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 8.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
510 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WFUS54 KSHV 270807
TORSHV
LAC017-031-TXC365-270845-
/O.NEW.KSHV.TO.W.0122.181227T0807Z-181227T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
207 AM CST Thu Dec 27 2018

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  North central De Soto Parish in northwestern Louisiana...
  Southwestern Caddo Parish in northwestern Louisiana...
  East central Panola County in northeastern Texas...

* Until 245 AM CST.

* At 207 AM CST, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located 9
  miles east of Deberry, or 19 miles southwest of Shreveport, moving
  east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Stonewall around 230 AM CST.

Other locations impacted by this tornadic thunderstorm include
Keithville and Spring Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3220 9404 3228 9408 3241 9382 3227 9374
TIME...MOT...LOC 0807Z 251DEG 24KT 3226 9402 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

05
1 follow-up statement
033 
WWUS54 KSHV 270834
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
234 AM CST Thu Dec 27 2018

LAC017-031-TXC365-270843-
/O.CAN.KSHV.TO.W.0122.000000T0000Z-181227T0845Z/
De Soto LA-Caddo LA-Panola TX-
234 AM CST Thu Dec 27 2018

...THE TORNADO WARNING FOR NORTH CENTRAL DE SOTO...SOUTHWESTERN CADDO
PARISHES IN NORTHWESTERN LOUISIANA AND EAST CENTRAL PANOLA COUNTIES
IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CST for northeastern
Texas.

A Severe Thunderstorm Watch remains in effect until 500 AM CST for
northwestern Louisiana.

LAT...LON 3220 9404 3228 9408 3241 9382 3227 9374
TIME...MOT...LOC 0833Z 251DEG 24KT 3232 9382 

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 27, 12:45 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Dec 27, 12:45 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1245 AM CST Thu Dec 27 2018

.UPDATE...

Severe Thunderstorm Watch 446 is now in effect until 5 AM CST for
parts of extreme northeast Texas, nearly all of southwest Arkansas
and northwest Louisiana. A strong line of thunderstorms continues
to shift eastward with the potential for damaging winds as the
primary threat. The tornado threat remains low but a few spin-ups
within the line of the convection cannot be ruled out as it begins
to shift into southwest Arkansas and northwest Louisiana through
the remainder of the early morning hours.

/19/

&&

.AVIATION...

For the 27/06 TAF period, widespread MVFR/IFR conditions beginning
this period as strong to severe convection shifts eastward across
the region along and ahead of a cold front. Very strong gradient
winds from the S/SE ahead of the front will average around 20 kts
with gusts as high as 35-40 kts. These winds will veer SW, then
W/NW as the line of convection moves through followed by the cold
front during the remainder of the morning hours through the day
on Thursday. As showers and thunderstorms gradually shift east,
look for improving conditions as cigs/vsbys quickly improve with
VFR conditions expected to return to all sites by late afternoon
on Thursday as the cold front exits the region.

/19/

&&

.PREV DISCUSSION... /issued 1032 PM CST Wed Dec 26 2018/

UPDATE...

Tornado Watch 445 has been issued through 4 AM CST for much of
East Texas, generally along and south of the I-20 corridor. The
threat of damaging winds and large hail will also accompany any
strong to severe thunderstorms developing along and out ahead of a
cold front shifting east across Texas. Warm and moist air surging
north out ahead of this front will continue to make the atmosphere
more conducive for severe storms to develop within a strengthening
line of convection. The potential will continue to exist for some
isolated tornadoes within the line of storms as well as with more
discrete cells out ahead of it. This threat may expand farther to
the east into the early morning hours on Thursday so additional
watches cannot be ruled out for parts of south Arkansas and north
Louisiana although the severe threat will be diminishing later on
through the morning hours closer to daybreak.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  56  38  49 /   0   0  10  30
MLU  46  59  40  50 /  20  10  10  40
DEQ  34  52  31  49 /   0   0   0  10
TXK  38  53  34  48 /   0   0   0  10
ELD  40  56  35  49 /   0   0   0  20
TYR  38  54  36  47 /   0   0  10  40
GGG  39  55  37  49 /   0   0  10  30
LFK  42  59  41  50 /   0   0  10  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST today for ARZ050-051-059>061-
     070>073.

LA...Lake Wind Advisory until noon CST today for LAZ001>006-010>014-
     017>022.

OK...Lake Wind Advisory until noon CST today for OKZ077.

TX...Lake Wind Advisory until noon CST today for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

19
Hazardous weather outlook, Dec 26, 1:58 PM CST, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
158 PM CST Wed Dec 26 2018

ARZ050-051-059>061-070-071-LAZ001-002-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-166-271800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Caddo-Bossier-De Soto-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
158 PM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma and northeast
Texas.

.DAY ONE...This Afternoon and Tonight...

...Lake Wind Advisory remains in effect until Noon on Thursday...

Showers and thunderstorms will become numerous overnight across
the region and some of these could become severe with damaging
wind gusts and isolated tornadoes the probable threats. In
addition to the severe weather threat, excessive heavy rainfall
will be possible with rainfall amounts of 2 to 4 inches possible
with isolated higher amounts until the storm system moves east of
the region on Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous showers and isolated thunderstorms will
move back into the forecast for this weekend through at least New
Years Eve. At this time, strong to severe thunderstorms do not
appear likely, nor does the threat for excessive heavy rainfall,
but these threats will continue to be monitored with future
forecasts.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely be needed later this
evening into the overnight hours with the threat of Severe
Thunderstorms.

ARZ072-073-LAZ003>006-011>014-017>022-TXZ167-271800-
Columbia-Union-Webster-Claiborne-Lincoln-Red River-Bienville-
Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
158 PM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

...Lake Wind Advisory remains in effect until Noon on Thursday...

Scattered to numerous showers and thunderstorms will increase
across the region from the south and west later this evening into
the overnight hours. While an isolated strong or severe
thunderstorm is certainly possible tonight, a more widespread
damaging wind threat will likely materialize near or just after
sunrise Thursday Morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Damaging wind gusts and isolated tornadoes will likely accompany
a line of strong to severe thunderstorms Thursday Morning before
the storms exit the region Thursday Afternoon. In addition to the
severe weather threat, excessive heavy rainfall will be possible
with rainfall amounts of 2 to 4 inches possible with isolated
higher amounts until the storm system moves east of the region on
Thursday afternoon.

Scattered to numerous showers and isolated thunderstorms will
move back into the forecast for this weekend through at least New
Years Eve. At this time, strong to severe thunderstorms do not
appear likely, nor does the threat for excessive heavy rainfall,
but these threats will continue to be monitored with future
forecasts.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will likely not be needed overnight
but could be needed early Thursday for the threat of Severe
Thunderstorms.

13

In the hours before

Local storm report, Dec 26, 10:08 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HAIL             WHITEHOUSE              32.23N 95.23W
12/26/2018  M1.00 INCH       SMITH              TX   PUBLIC

            QUARTER SIZED HAIL WAS REPORTED AND MEASURED
            IN THE CITY OF WHITEHOUSE. REPORTS CAME IN
            VIA HAM RADIO, AND PICTURES WERE SHARED VIA
            SOCIAL MEDIA.

&&

ABD
Local storm report, Dec 26, 10:14 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 PM CST WED DEC 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             BULLARD                 32.14N 95.32W
12/26/2018  E1.00 INCH       SMITH              TX   COCORAHS

            REPORTS OF QUARTER SIZED HAIL IN BULLARD.

&&

ABD
Local storm report, Dec 27, 12:01 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 AM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND GST     DAINGERFIELD            33.03N 94.72W
12/26/2018  E50 MPH          MORRIS             TX   AMATEUR RADIO

            WIND EST AT 50 MPH, WITH PEA SIZE HAIL AND
            HEAVY RAIN REPORTED BY FIRE CHIEF.

&&

25
Local storm report, Dec 27, 12:48 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     TSTM WND DMG     1 NW BLOOMBURG          33.15N 94.08W
12/27/2018                   CASS               TX   AMATEUR RADIO

            TREES REPORTED DOWN ON HIGHWAY 251 BETWEEN
            QUEEN CITY AND BLOOMBERG.

&&

25
Local storm report, Dec 27, 1:10 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     2 E ROCKY MOUND         33.03N 94.99W
12/26/2018                   CAMP               TX   EMERGENCY MNGR

            TREES REPORTED ON HWY 11 AND 1519 NORTH AND
            ALSO IN PITTSBURG MARTIN LUTHER KING DRIVE
            AND GARRETT. POWER OUT REPORTED IN
            WHISPERING HILLS AREA ON FM21.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 12:53 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo52 min
Dec 27, 1:23 AM CSTTornado WarningSHVBossier, Caddo37 min
Dec 27, 1:30 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo60 min
Dec 27, 1:37 AM CSTTornado WarningSHVBossier, Caddo38 min
Dec 27, 1:54 AM CSTTornado WarningSHVBossier, Webster25 min
Dec 27, 4:52 AM CSTSpecial Weather StatementSHVSabine68 min
Dec 27, 5:22 AM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine53 min
Dec 27, 6:06 AM CSTSpecial Weather StatementSHVBienville, Jackson, Lincoln39 min
Dec 27, 6:14 AM CSTSpecial Weather StatementSHVNatchitoches, Winn61 min
Dec 27, 6:40 AM CSTTornado WarningSHVNatchitoches, Sabine50 min
Dec 27, 7:13 AM CSTSpecial Weather StatementSHVOuachita32 min
Dec 27, 7:16 AM CSTSpecial Weather StatementSHVCaldwell, Grant, Winn59 min
Dec 27, 8:22 AM CSTSpecial Weather StatementSHVLaSalle38 min
Dec 27, 9:24 AM CSTRiver Flood WarningSHVBienville, Bossier, Red River, Webster18 days
Dec 27, 3:05 PM CSTRiver Flood WarningSHVCaddo, De Soto14 days
Dec 26, 6:20 PM CSTSpecial Weather StatementSHVFranklin, Wood55 min
Dec 26, 7:01 PM CSTSpecial Weather StatementSHVGregg29 min
Dec 26, 9:54 PM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith23 min
Dec 26, 9:56 PM CSTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Rusk, Shelby49 min
Dec 26, 10:15 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Marion, Morris, Smith and 3 more29 min
Dec 26, 11:09 PM CSTTornado WarningSHVCamp, Morris, Titus, Upshur, Wood36 min
Dec 26, 11:10 PM CSTTornado WarningSHVBowie, Camp, Cass, Morris, Red River, Titus and 1 more35 min
Dec 26, 11:43 PM CSTTornado WarningSHVBowie, Cass, Morris47 min
Dec 27, 12:10 AM CSTTornado WarningSHVCass, Gregg, Harrison, Marion, Upshur50 min
Dec 27, 12:24 AM CSTTornado WarningSHVBowie, Cass31 min
Dec 27, 12:55 AM CSTTornado WarningSHVHarrison, Marion25 min
Dec 27, 1:43 AM CSTTornado WarningSHVNacogdoches, Panola, Rusk, Shelby32 min
Dec 27, 5:09 AM CSTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby4 hr
Dec 27, 5:17 AM CSTAreal Flood AdvisorySHVCherokee, Nacogdoches, Rusk4 hr
Dec 27, 7:10 AM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches5 days
Dec 27, 7:11 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston33 days
Dec 27, 7:11 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity25 days
Dec 27, 7:12 AM CSTRiver Flood WarningSHVSmith, Wood24 days
Dec 27, 7:12 AM CSTRiver Flood WarningSHVGregg, Smith, Upshur, Wood25 days
Dec 27, 7:12 AM CSTRiver Flood WarningSHVGregg, Rusk5 days
Dec 27, 7:12 AM CSTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk26 days
Dec 27, 7:12 AM CSTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith3 days
Dec 27, 8:28 AM CSTRiver Flood WarningSHVBowie, Red River47 hr
Dec 27, 8:48 AM CSTRiver Flood WarningSHVWood4 days
Dec 27, 8:50 AM CSTRiver Flood WarningSHVCass, Marion15 days
Dec 27, 8:50 AM CSTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur26 hr
Dec 27, 9:03 AM CSTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby4 hr
Dec 27, 9:06 AM CSTAreal Flood AdvisorySHVCherokee, Nacogdoches, Rusk4 hr

Nearby

Tornado Warnings in Louisiana, 2018Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.